Alert archive / Massachusetts / Special Weather Statements in 2018

Special Weather Statement, NWS Boston/Norton, MA

August 4, 2018Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2018, 5:36 PM EDT for Middlesex County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 5:36 PM EDT (21:36 UTC)
Expired
Aug 4, 2018, 6:15 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA

County Middlesex County, MA

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

012 
WWUS81 KBOX 042136
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
536 PM EDT SAT AUG 4 2018
 
MAZ004-005-026-042215-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
536 PM EDT SAT AUG 4 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mason, or 7 miles north of Fitchburg, moving southeast at 15 mph.

Winds in excess of 30 mph will accompany this storm. 

Locations impacted include...
Lowell, Leominster, Fitchburg, Chelmsford, Tewksbury, Westford,
Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton,
Lancaster, Ayer, Westminster, Shirley, Harvard, Ashburnham, Dunstable
and Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4271 7190 4270 7148 4262 7126 4250 7179
      4271 7197 4272 7195
TIME...MOT...LOC 2135Z 315DEG 15KT 4271 7178 

$$

Sipprell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:30 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 4, 4:30 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
430 PM EDT Sat Aug 4 2018

.SYNOPSIS...
We will get a brief break in the wet weather Sunday and Monday
as high pressure builds overhead...but the dry weather will
also allow for more sunshine and hot afternoon temperatures.
Scattered showers and thunderstorms will spread into Southern
New England from the west during Tuesday through Thursday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

430 pm update...

* Isolated severe/localized flash flood threat has ended except
  for the far southeast New England coast

Tonight...

The last of the torrential rain and threat for localized flash
flooding was exiting the southeast New England coast.
However...we are watching an area of heavy showers exhibiting
rotation southwest of MVY. A waterspout is possible and will
need to watch as it approaches far western MVY and upper Cape.

Upper trough and left over instability will continue to allow
for scattered showers and perhaps an embedded thunderstorm or
two into early-mid evening...but severe weather is not expected.

Otherwise...dry weather expected later tonight with skies
becoming mostly clear. There is not really a strong push of low
level dry air into the region...so the concern exists for
patchy dense ground fog especially in locations that received
heavy rainfall today. Low temperatures should drop mainly into
the 60s by daybreak Sunday...so a bit cooler than the last few
nights.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
* Plenty of sunshine Sunday with a hot afternoon

Sunday...

The upper level ridge building into the region will result in a
hot afternoon. Plenty of sunshine should result in afternoon
high temperatures reaching the lower 90s in many locations. The
weak pressure gradient will allow for sea breezes to develop.
This will keep highs in the middle to upper 80s along portions
of the immediate coast. Dewpoints in the middle to upper 60s
should keep conditions below heat advisory criteria...despite a
a hot afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
*/ Highlights...

 - Dry yet muggy weather through midweek, high heat indices
 - Chances of showers / thunderstorms towards the end of the week
 - Perhaps additional rain over the weekend

*/ Overview...

Active weather pattern. Hold with the N-Pacific ridge amplified by
continued disturbances round the Kamchatka Peninsula with support
via perhaps latent heat release per tropical activity. Downshearing
NE Pacific low pressure, its strength/wavelength key in maintaining
the SW CONUS heat bubble. Downstream, general H5 trof support over E
Canada / CONUS through which individual disturbances dip S grasping
muggy, tropical air in advance before a successive series of frontal
passages. Chances of showers and thunderstorms for the foreseeable
future, breaks in-between, mugginess and high dewpoint air never-
ending per consensus of forecast guidance. However, indications that
we'll may be cutoff from the deeper tropical airmass.

As noted by the prior forecaster, dealing with some considerable
heat and humidity with heat indices reaching heat advisory criteria
into midweek, Monday and Tuesday, possibly into Wednesday.

Will have to continue to keep our eye out daily on the environment,
whether the threat of torrential rainfall, flash flooding as we've
seen over the last couple of weeks. Not seeing any precipitable
water / low level jet anomalies from SREF / GEFS. Flooding threat
seemingly less, perhaps more nuisance. Watch, wait and see. Chance
PoPs with temperatures / humidity running a bit higher than normal
beginning Thursday possibly going into the weekend. An eye on
synoptics and forcing mechanisms, too early to say on specifics.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

Tonight...Moderate confidence. Improvement to VFR occurs in
most locations from west to east this evening outside of
scattered showers...but lower clouds/fog patches may persist a
bit longer across the Cape/Islands. Otherwise...the main concern
will be patchy dense ground fog in the typically prone
locations during the overnight hours given light winds/wet
ground.

Sunday...High confidence. VFR conditions but localized sea
breezes develop by afternoon with a weak pressure gradient.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Sunday Night through Thursday/...

Sunday Night through Monday Night: VFR.

Tuesday: VFR. Breezy. Slight chance SHRA, slight chance TSRA.

Tuesday Night through Wednesday Night: VFR. Chance SHRA, chance
TSRA.

Thursday: VFR. Slight chance SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

Tonight through Sunday...High confidence. Watching a storm
capable of producing a waterspout west of MVY late this
afternoon. Otherwise...marginal small craft seas across our
southern waters will persist into this evening...before
diminishing. After that time...weakening pressure gradient will
keep winds/seas below small craft thresholds into Sunday.

Outlook /Sunday Night through Thursday/...

Sunday Night through Monday Night: Winds less than 25 kt.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, slight chance of
thunderstorms.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Wednesday Night through Thursday: Winds less than 25 kt. Chance
of rain showers, chance of thunderstorms.

&&

.CLIMATE...
Temperatures...
BOS min temperature for 8/3 was 77, which is the highest min
temperature for the date. The old record was 75 degrees in 2007.

PVD min temperature for 8/3 was 76, which is the highest min
temperature for the date. The old record was 75 degrees in 1979.

Humidity... Muggy weather remains this weekend, and high
humidity lingers through much of next week. Here are the highest
daily dew point values and latest years of occurrence for Today
and Saturday. We have also included the high values for August
and for All- Time.

Saturday/August 4
BOS    76/2003
ORH    74/1988
BDL    75/2006
PVD    79/1944

Highest in August
BOS    79 on August 10 2001
ORH    79 on August 14 1988
BDL    82 on August 18 2002
PVD    80 on three dates: Aug 1 1975, Aug 3 1938,
             and Aug 22 1976

Highest All-Time
BOS    79 on July 27 1940 and Aug 10 2001
ORH    80 on July 19 1982
BDL    82 on Aug 18 2002
PVD    81 on July 21 1977 and July 16 1977

The full dew point climatology can be found at
www.weather.gov/box/dewpoint

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ255-256.

&&

SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell
MARINE...Frank/Sipprell
CLIMATE...
Hazardous weather outlook, Aug 4, 4:11 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
411 PM EDT Sat Aug 4 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-052015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
411 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-052015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
411 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Aug 4, 2:58 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
258 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     WEBSTER                 42.05N  71.87W
08/04/2018                   WORCESTER          MA   TRAINED SPOTTER

            DOWNED TREE LIMBS AND UTILITY POLES ON MAIN STREET NEAR
            RAILROAD CROSSING.

1020 AM     FLOOD            SUTTON                  42.15N  71.77W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON DOUGLAS ROAD AT NORTH MAIN
            STREET. TREE DOWN BLOCKING END OF DRIVEWAY ON MANCHAUG
            ROAD.

0106 PM     FLOOD            QUINCY                  42.26N  71.01W
08/04/2018                   NORFOLK            MA   AMATEUR RADIO

            SECTION OF BRAINARD STREET FLOODED OUT

0128 PM     FLOOD            SWANSEA                 41.75N  71.18W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            INTERSECTION OF MATTCOMBER ROAD AT PAPA ROAD IS FLOODED
            OUT.

0133 PM     FLOOD            SWANSEA                 41.75N  71.18W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            OLD FALL RIVER ROAD AT ROUTE 6 IS FLOODED OUT

0137 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            BASEMENT FLOODED ON PURCHASE STREET.

0200 PM     FLOOD            BARRINGTON              41.74N  71.32W
08/04/2018                   BRISTOL            RI   BROADCAST MEDIA

            MANY ROADS FLOODED IN THE AREA...SOME WITH 1 TO 1.5
            FEET OF WATER.

0217 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            WATER UP TO KNEES OF POLICE OFFICER ON GRENELL STREET.

0219 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            FLOODED VEHICLE ON DEVALL STREET ASKING FOR POLICE
            ASSISTANCE.

0221 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            NORTH MAIN AT COVE AND QUARRY STREET AT STAFFORD SQUARE
            IMPASSIBLE DUE TO FLOODING.

0225 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            QUEQUECHAN STREET AT WALMART HAS SEVERAL CARS STUCK IN
            FLOOD WATERS. WARREN AND QUEQUECHAN STREETS CLOSED DUE
            TO FLOODING. OFF RAMP FROM 195 TO DEVOL STREET CLOSED
            DUE TO FLOODING.

&&

EVENT NUMBER BOX1804267
EVENT NUMBER BOX1804268
EVENT NUMBER BOX1804269
EVENT NUMBER BOX1804270
EVENT NUMBER BOX1804271
EVENT NUMBER BOX1804272
EVENT NUMBER BOX1804273
EVENT NUMBER BOX1804274
EVENT NUMBER BOX1804275
EVENT NUMBER BOX1804276
EVENT NUMBER BOX1804277

KAB
Local storm report, Aug 4, 2:59 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
259 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     TSTM WND DMG     WOODSTOCK               41.95N  71.98W
08/04/2018                   WINDHAM            CT   BROADCAST MEDIA

            REPORTS OF TREES DOWN ALONG ROUTE 169 AND ROUTE 198.

0945 AM     TSTM WND DMG     WOODSTOCK               41.95N  71.98W
08/04/2018                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 198 BLOCKING ROAD NEAR
            STURBRIDGE LINE. RED HEAD HILL ROAD HAS TREES DOWN.

1000 AM     TSTM WND DMG     WEBSTER                 42.05N  71.87W
08/04/2018                   WORCESTER          MA   TRAINED SPOTTER

            DOWNED TREE LIMBS AND UTILITY POLES ON MAIN STREET NEAR
            RAILROAD CROSSING.

1005 AM     TSTM WND DMG     WEBSTER                 42.05N  71.87W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            MAIN STREET...CHASE AVENUE...AND PLEASANT STREET...MANY
            TREES AND POWER LINES DOWN. PARTIAL BUILDING COLLAPSE TO
            METRO PCS ON MAIN STREET. SEVERAL OTHER STRUCTURES ON
            MAIN STREET WITH ROOF DAMAGE.

1013 AM     TSTM WND DMG     DUDLEY                  42.05N  71.93W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            SCOFIELD AVENUE AND NEW BOSTON ROAD...ROAD BLOCKAGE
            DEBRIS IN ROAD. SEVERAL GRANITE SLABS WERE LIFTED AND
            THROWN IN THE ROADWAY. TREE DOWN ON WEST MAIN STREET AND
            CENTRAL AVENUE. ON MCQUAID LANE AT LAPRISE COURT...TREE
            AND WIRES DOWN LEANING ON HOUSE.

1020 AM     FLOOD            MILLBURY                42.19N  71.76W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            MILLBURY AVENUE FLOODED OUT.

1020 AM     FLOOD            SUTTON                  42.15N  71.77W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON DOUGLAS ROAD AT NORTH MAIN
            STREET. TREE DOWN BLOCKING END OF DRIVEWAY ON MANCHAUG
            ROAD.

1029 AM     FLOOD            OXFORD                  42.12N  71.87W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON SUTTON AVENUE

1036 AM     TSTM WND DMG     GRAFTON                 42.20N  71.68W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            LARGE BRANCHES DOWN AND SIDING OF BUILDING BLOWN OFF IN
            GREEN ACRES ESTATES IN SOUTH GRAFTON.

1056 AM     FLOOD            MILFORD                 42.15N  71.52W
08/04/2018                   WORCESTER          MA   AMATEUR RADIO

            SECTION OF NORTH BOW STREET FLOODED OUT

1136 AM     FLOOD            CRANSTON                41.77N  71.48W
08/04/2018                   PROVIDENCE         RI   AMATEUR RADIO

            WILBUR AVENUE AT OAKLAWN AVENUE...CAR STUCK IN FLOOD
            WATERS AT THE UNDERPASS.

1159 AM     FLOOD            WESTON                  42.37N  71.27W
08/04/2018                   MIDDLESEX          MA   AMATEUR RADIO

            HIGHLAND STREET HAS 6 TO 12 INCHES OF STREET FLOODING.

1207 PM     FLOOD            NORWOOD                 42.19N  71.20W
08/04/2018                   NORFOLK            MA   AMATEUR RADIO

            6 TO 12 INCHES OF FLOODING NEAR THE T HANGARS ON THE
            NORTH RAMP OF NORWOOD MEMORIAL AIRPORT

1208 PM     FLOOD            MILTON                  42.24N  71.08W
08/04/2018                   NORFOLK            MA   AMATEUR RADIO

            SECTION OF CHURCHHILL STREET FLOODED OUT

1253 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            QUARRY STREET AT PLEASANT STREET FLOODED OUT

0106 PM     FLOOD            QUINCY                  42.26N  71.01W
08/04/2018                   NORFOLK            MA   AMATEUR RADIO

            SECTION OF BRAINARD STREET FLOODED OUT

0128 PM     FLOOD            SWANSEA                 41.75N  71.18W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            INTERSECTION OF MATTCOMBER ROAD AT PAPA ROAD IS FLOODED
            OUT.

0133 PM     FLOOD            SWANSEA                 41.75N  71.18W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            OLD FALL RIVER ROAD AT ROUTE 6 IS FLOODED OUT

0137 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            BASEMENT FLOODED ON PURCHASE STREET.

0200 PM     FLOOD            BARRINGTON              41.74N  71.32W
08/04/2018                   BRISTOL            RI   BROADCAST MEDIA

            MANY ROADS FLOODED IN THE AREA...SOME WITH 1 TO 1.5
            FEET OF WATER.

0217 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            WATER UP TO KNEES OF POLICE OFFICER ON GRENELL STREET.

0219 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            FLOODED VEHICLE ON DEVALL STREET ASKING FOR POLICE
            ASSISTANCE.

0221 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            NORTH MAIN AT COVE AND QUARRY STREET AT STAFFORD SQUARE
            IMPASSIBLE DUE TO FLOODING.

0225 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            QUEQUECHAN STREET AT WALMART HAS SEVERAL CARS STUCK IN
            FLOOD WATERS. WARREN AND QUEQUECHAN STREETS CLOSED DUE
            TO FLOODING. OFF RAMP FROM 195 TO DEVOL STREET CLOSED
            DUE TO FLOODING.

&&

EVENT NUMBER BOX1804254 BOX1804255 BOX1804267 BOX1804256 BOX1804257
BOX1804260 BOX1804268 BOX1804258 BOX1804259 BOX1804261 BOX1804262
BOX1804263 BOX1804264 BOX1804265 BOX1804266 BOX1804269 BOX1804270
BOX1804271 BOX1804272 BOX1804273 BOX1804274 BOX1804275 BOX1804276
BOX1804277

KAB
Local storm report, Aug 4, 4:11 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
411 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     LIGHTNING        SHUTESBURY              42.45N  72.40W
08/03/2018                   FRANKLIN           MA   AMATEUR RADIO

            TELEPHONE POLE ON FIRE STRUCK BY LIGHTNING ON BAKER
            ROAD

0230 PM     TSTM WND DMG     PLYMOUTH                41.96N  70.68W
08/04/2018                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE BRANCH DOWN IN ROAD BLOCKING HALL STREET

0233 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            PEOPLE TRAPPED IN CAR DUE TO FLOODING

0238 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   LAW ENFORCEMENT

            PLYMOUTH AVE BY BURGER KING FLOODED OUT

0304 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            SIGNIFICANT STREET FLOODING ON I-195 NEAR BRAGA BRIDGE

0329 PM     FLOOD            DARTMOUTH               41.57N  71.00W
08/04/2018                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 6 EASTBOUND DOWN TO 1 LANE BY METRO PIZZA

&&

EVENT NUMBER BOX1804278
EVENT NUMBER BOX1804279
EVENT NUMBER BOX1804280
EVENT NUMBER BOX1804281
EVENT NUMBER BOX1804282
EVENT NUMBER BOX1804283

LEC
Special weather statement, Aug 4, 4:26 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
426 PM EDT SAT AUG 4 2018

MAZ022-023-042100-
Barnstable MA-Dukes MA-
426 PM EDT SAT AUG 4 2018

...STRONG THUNDERSTORM...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm
approaching Aquinnah, moving northeast at 40 mph.

Winds in excess of 40 mph and minor flooding will accompany this
storm as it crosses the western side of the Vineyard and Elizabeth
Islands, before reaching Woods Hole around 5 PM.

Locations impacted include...
Falmouth, Tisbury, Aquinnah, West Tisbury, Chilmark and Gosnold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4125 7085 4131 7083 4140 7087 4141 7089
      4140 7094 4147 7088 4147 7082 4156 7068
      4154 7060 4145 7076 4143 7073 4149 7060
      4149 7058 4130 7079 4134 7084 4127 7081
TIME...MOT...LOC 2025Z 218DEG 35KT 4134 7086

JWD
Special weather statement, Aug 4, 5:18 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
518 PM EDT SAT AUG 4 2018

MAZ022-042200-
Barnstable MA-
518 PM EDT SAT AUG 4 2018

...STRONG THUNDERSTORMS...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nantucket Sound north off Oak Bluffs, moving northeast at 30 mph.

Winds in excess of 40 mph and minor flooding will accompany this
storm as it reaches Cape Cod through 6 PM.

Locations impacted include...
Barnstable, Falmouth, Yarmouth, Dennis, Mashpee, Harwich and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4160 7027 4162 7029 4159 7043 4154 7047
      4154 7059 4175 7036 4173 7028 4174 7022
      4168 7009
TIME...MOT...LOC 2117Z 227DEG 27KT 4152 7055

JWD
Special weather statement, Aug 4, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
536 PM EDT SAT AUG 4 2018

MAZ004-005-026-042215-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
536 PM EDT SAT AUG 4 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mason, or 7 miles north of Fitchburg, moving southeast at 15 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Lowell, Leominster, Fitchburg, Chelmsford, Tewksbury, Westford,
Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton,
Lancaster, Ayer, Westminster, Shirley, Harvard, Ashburnham, Dunstable
and Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4271 7190 4270 7148 4262 7126 4250 7179
      4271 7197 4272 7195
TIME...MOT...LOC 2135Z 315DEG 15KT 4271 7178

Sipprell

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:56 AM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire49 min
Aug 4, 7:02 AM EDTAreal Flood AdvisoryBOXHampden, Hampshire58 min
Aug 4, 7:53 AM EDTAreal Flood AdvisoryBOXHampden3 hr
Aug 4, 8:48 AM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester3 hr
Aug 4, 9:31 AM EDTSevere Thunderstorm WarningBOXWorcester44 min
Aug 4, 9:35 AM EDTTornado WarningBOXWorcester25 min
Aug 4, 9:57 AM EDTTornado WarningBOXWorcester32 min
Aug 4, 10:00 AM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Worcester2 hr
Aug 4, 10:07 AM EDTTornado WarningBOXMiddlesex, Worcester38 min
Aug 4, 10:24 AM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Worcester106 min
Aug 4, 10:54 AM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Suffolk2 hr
Aug 4, 11:14 AM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Norfolk, Plymouth3 hr
Aug 4, 11:23 AM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk93 min
Aug 4, 11:31 AM EDTFlash Flood WarningBOXBristol3 hr
Aug 4, 11:43 AM EDTSpecial Weather StatementBOXSuffolk47 min
Aug 4, 11:46 AM EDTSpecial Marine WarningBOX119 min
Aug 4, 12:08 PM EDTFlash Flood WarningBOXBristol, Plymouth3 hr
Aug 4, 1:46 PM EDTSpecial Marine WarningBOX44 min
Aug 4, 1:47 PM EDTSpecial Marine WarningBOX43 min
Aug 4, 2:17 PM EDTFlash Flood WarningBOXBristol, Plymouth113 min
Aug 4, 2:42 PM EDTFlash Flood WarningBOXBristol, Plymouth45 min
Aug 4, 4:10 PM EDTSpecial Marine WarningBOX35 min
Aug 4, 4:26 PM EDTSpecial Weather StatementBOXDukes34 min
Aug 4, 4:30 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes45 min
Aug 4, 4:40 PM EDTSpecial Marine WarningBOX35 min
Aug 4, 5:14 PM EDTSpecial Marine WarningBOX15 min
Aug 4, 5:18 PM EDTSpecial Weather StatementBOXBarnstable42 min
Aug 4, 5:23 PM EDTAreal Flood AdvisoryBOXBarnstable2 hr
Aug 4, 6:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Aug 4, 6:36 PM EDTSpecial Weather StatementBOXHampden39 min
Aug 4, 6:58 PM EDTSpecial Weather StatementBOXWorcester47 min
Aug 4, 1:54 PM EDTSpecial Weather StatementBOXNewport66 min
Aug 4, 8:54 AM EDTSpecial Weather StatementBOX51 min

Nearby

Special Weather Statements in Massachusetts, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.